MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DIU225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Insufficient Information (4580)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) implanted in the patient's right eye had scuff marks.The patient also suffers from induced blur from higher order aberrations with the eyhance lens.An exchange is planned for a zcu toric model lens.Through follow-up, it was learned that the eyhance lens was explanted and successfully replaced with a different model and lower diopter (zcu150 18.5) johnson & johnson iol.The patient was taken to recovery with no complications.There was no vitrectomy, incision enlargement, or sutures required.The patient's vision post-operatively day (pod) #1 measured 20/20.No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that high order aberrations (hoa) was inadvertently not included as clinical code 4580.Therefore, it is captured in this supplemental report.The following section has been updated accordingly: section h6: health effect - clinical code: 4580.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: a photo was received and evaluated.A picture shows the anterior segments of a pseudophakic eye claimed to be implanted with an eyhance toric ii simplicity iol, model diu225u.Customer provided photo shows an anterior segment photo taken with dark field technique, it is observed an intraocular lens with cylinder axis marks present in toric iols, and it can be observed several scuff-like marks distributed in a linear pattern and located in the mid periphery of the lens optical portion between 10:00 and 12:00.The origin, nature, and potential clinical impact of the observed phenomena cannot be determined from a picture evaluation.The complaint issue "cosmetic issues" was identified during sme evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14414644
Report Number3012236936-2022-01261
Device Sequence Number5537840
Product Code MJP
UDI-Device Identifier05050474747111
UDI-Public(01)05050474747111(17)241205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/02/2022
08/14/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/22/2022
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite